Alert archive / Wisconsin / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS La Crosse, WI

June 22, 2013Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 22, 2013, 7:35 AM CDT for Crawford County, Grant County, Richland County, Wisconsin; Allamakee County, Iowa. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 7:35 AM CDT (12:35 UTC)
Expired
Jun 22, 2013, 10:30 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Allamakee County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:40 AM CDTFLASH FLOODBlue River, WIPARTS OF COUNTY HIGHWAYS MS AND C UNDER WATER. ALSO WASHOUTS OR CLOSURES ALONG HIGHWAY 133 OUTSIDE OF WOODMAN AND BLUE RIVER.
Jun 22, 7:40 AM CDTFLASH FLOODBoscobel, WIFLOODED STREETS WITH SOME CARS UNDER WATER. COMMAND POST SET UP IN VILLAGE NOW.
Jun 22, 8:45 AM CDTFLASH FLOOD4 Ene Boscobel, WISECTIONS OF HIGHWAY 133 CLOSED DUE TO FLOODING
Jun 22, 9:00 AM CDTFLASH FLOOD2 Nw Boscobel, WIMUDSLIDE CLOSED HIGHWAY 61
Jun 22, 9:05 AM CDTFLASH FLOODWoodman, WIRAILROAD TRACKS WASHED OUT
Jun 22, 9:11 AM CDTFLASH FLOODBoscobel, WIMAJOR FLOOD DAMAGE REPORTED. MOST STREETS FLOODED...INCLUDING NUMEROUS HOMES. EVACUATIONS WERE NEEDED.
Jun 22, 9:16 AM CDTFLASH FLOODExcelsior, WISTREAMS AND DITCHES OUT OF BANKS. COUNTY ROAD F FLOODED OVER. WORST DAMAGE IN FAR SOUTHWEST PART OF THE COUNTY.
Jun 22, 9:30 AM CDTFLASH FLOODSteuben, WILOTS OF DEBRIS ON ROADS. ROCK AND MUDSLIDES REPORTED AROUND SOUTH AND SOUTHEAST PART OF COUNTY. SOME ROADS WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3143 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
22.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WGUS53 KARX 221235
FFWARX
IAC005-WIC023-043-103-221530-
/O.NEW.KARX.FF.W.0020.130622T1235Z-130622T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
735 AM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
  NORTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
  SOUTHWESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1030 AM CDT

* AT 730 AM CDT...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS
  REPORTED FLOODED ROADS AROUND THE REGION. RAINFALL TOTALS OF 5 TO
  8 INCHES HAVE BEEN RECEIVED AND CONDITIONS WILL WORSEN THIS
  MORNING.
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LANSING...WAUKON...BOSCOBEL...FENNIMORE AND HARPERS FERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4304 9089 4315 9114 4317 9160 4350 9161
      4350 9138 4345 9123 4342 9121 4343 9116
      4319 9044 4280 9043

$$

SHEA
2 follow-up statements
169 
WGUS73 KARX 221422
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
922 AM CDT SAT JUN 22 2013

IAC005-WIC023-043-103-221530-
/O.CON.KARX.FF.W.0020.000000T0000Z-130622T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
922 AM CDT SAT JUN 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RICHLAND...
NORTHEASTERN GRANT...CRAWFORD AND ALLAMAKEE COUNTIES UNTIL 1030 AM
CDT...

UPDATES FROM THE GRANT COUNTY EMERGENCY MANAGER SUGGEST THE 
FOLLOWING FLOODING AND RELATED DAMAGE IN NORTHERN GRANT COUNTY...

* BOSCOBEL WISCONSIN HAS MAJOR FLOOD DAMAGE WITH MOST STREETS 
  FLOODED. MANY HOMES HAVE WATER DAMAGE.

* HIGHWAYS 61 AND 133 ARE CLOSED IN SOME AREAS AROUND SOUTHWEST
  WISCONSIN.

* RAILROAD TRACKS WERE WASHED OUT AROUND WOODMAN WISCONSIN.

* FLOODING HAS OCCURRED AROUND BAGLEY DUE TO DEBRIS BLOCKING A
  BRIDGE.

UPDATES FROM RICHLAND COUNTY SUGGEST THE FAR SOUTHWEST PART OF THE 
COUNTY WAS HIT HARDEST...INCLUDING THE EXCELSIOR AREA. COUNTY ROAD F 
WAS IMPACTED AND AREA STREAMS WERE OUT OF THEIR BANKS.

THE GOOD NEWS...THE HEAVIEST RAIN HAS SHIFTED OUT OF THE AREA.
FLOODING WILL LINGER THOUGH FOR MUCH OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4304 9089 4315 9114 4317 9160 4350 9161
      4350 9138 4345 9123 4342 9121 4343 9116
      4319 9044 4280 9043

$$


SHEA
318 
WGUS73 KARX 221532
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 AM CDT SAT JUN 22 2013

IAC005-WIC023-043-103-221546-
/O.EXP.KARX.FF.W.0020.000000T0000Z-130622T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE IA-CRAWFORD WI-GRANT WI-RICHLAND WI-
1032 AM CDT SAT JUN 22 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
RICHLAND...NORTHEASTERN GRANT...CRAWFORD AND ALLAMAKEE COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

NOW THAT HEAVY RAIN HAS MOVED OUT OF THE AREA...THIS FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE...AND REPLACED WITH COUNTY WIDE 
FLOOD ADVISORIES FOR LINGERING DAMAGE.

USE CAUTION WHEN TRAVELING AROUND THE REGION.

LAT...LON 4304 9089 4315 9114 4317 9160 4350 9161
      4350 9138 4345 9123 4342 9121 4343 9116
      4319 9044 4280 9043

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:11 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 22, 6:11 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
611 AM CDT SAT JUN 22 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013

MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES...HEAVY RAIN
AND SEVERE THREATS THRU THE PERIOD...TEMPERATURES.

DATA ANALYSIS AT 06Z HAD LOW PRESSURE OVER EASTERN CO WITH A
TROUGH TO THE NORTHEAST INTO THE UPPER MIDWEST. SEVERAL WEAKER WAVES
OF LOW PRESSURE ALONG THIS TROUGH/FRONT INTO WI/MI. TROUGH AND OLD
OUTFLOW BOUNDARIES REMAIN THE FOCUS FOR SHRA/TSRA DEVELOPMENT AGAIN
EARLY THIS MORNING AS THE LOW LEVEL JET AND MOISTURE TRANSPORT PUSH
AN AIRMASS WITH 1.5 TO 2 INCH PW/S NORTH/NORTHEAST INTO IA/MN/WI.
RATHER MASSIVE CONVECTIVE COMPLEX EARLY THIS MORNING FROM SOUTHERN
LK MI TO SOUTHERN MN AND EASTERN NEB...AROUND THE EDGE OF THE
STRONGER MID LEVEL CAPPING. UNDER THE CAPPING...EARLY MORNING TEMPS
IN THE MID 70S TO NEAR 80 ACROSS MUCH OF IA.

22.00Z MODELS LOOK TO HAVE INITIALIZED WELL...THOUGH NOT AS
SIMILARLY AS ONE WOULD LIKE. AS EXPECTED IN A FORECAST DOMINATED BY
MESO-SCALE FORCINGS AND CONVECTION ACROSS THE REGION...SOLUTIONS
OFFERING A VARIETY OF SENSIBLE WEATHER OUTCOMES FOR THE NEXT FEW
DAYS. DPROG/DT OF 500MB HGTS AT 22.00Z SHOWED THE MODEL RUNS OF
20.00Z AND 21.00Z VERIFIED QUITE WELL WITH THE LARGER SCALE FEATURES
OVER NOAM/EASTERN PAC. MOST OF THE EARLIER RUNS WERE A BIT WEAK WITH
SHORTWAVE FEATURES OVER THE CENTRAL CONUS TO GREAT LAKES AND WERE A
BIT HIGH WITH 500MB HGTS OVER THE UPPER MIDWEST. MODELS TRENDING
TOWARD A TIGHTER CONSENSUS TODAY THRU SUN...AT LEAST WITH THE
NORTHERN ROCKIES TROUGH AS IT LIFTS INTO THE NORTHERN PLAINS. TREND
IS A BIT STRONGER WITH TROUGHING AS IT LIFTS ACROSS THE NORTHERN
PLAINS TOWARD NORTHERN MN/WESTERN ONT TONIGHT/SUN. PLENTY OF DETAIL
DIFFERENCES WITH SMALLER SCALE FEATURES THRU THE SOUTHWEST FLOW
ACROSS THE CENTRAL PLAINS INTO UPPER MIDWEST AHEAD OF THE TROUGH.
CHECK OF OBS VS. MODEL DATA AT 06Z SHOWED MODELS TO BE REASONABLE
WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS...BUT SFC PRESSURE
FIELDS QUITE DISTURBED FROM EASTERN NEB TO WI BY ALL THE ONGOING
CONVECTION. PER WV IMAGERY...ECMWF LOOKS BEST WITH THE CENTRAL CONUS
SHORTWAVE DETAILS. MOST OF THE OTHERS LOOK TO SUFFER SOME FORM OF
CONVECTIVE FEEDBACK WITH COMPACT/STRONG VORTICITY MAXIMA OVER THE
NORTHERN PLAINS/UPPER MIDWEST. ECMWF/GEM/SREF LOOKED BETTER WITH
THE 00-06Z PRECIP OVER THE UPPER MIDWEST...NAM/GFS WERE TOO FAR
SOUTH WITH CONVECTION OVER IA. LOCAL/REGIONAL WRF MODELS CATCHING
ONTO CONVECTIVE EVOLUTION EARLY THIS MORNING. FIRST TO CATCH IT WERE
THE ARX-WRF AND EAST-ARW. GIVEN THE MODEL DIFFERENCES AND THEIR
IMPACTS ON THE SENSIBLE WEATHER THRU THE WEEKEND...SHORT TERM FCST
CONFIDENCE IS BELOW AVERAGE. GENERALLY FAVORED A MODEL/ENSEMBLE
CONSENSUS...WEIGHTED TOWARD THE NON GFS/NAM MODELS.

FAVORING THE SUITE OF LOCAL/REGIONAL HIGH-RES WRF MODELS...CONVECTION
WILL BE ONGOING ACROSS AT LEAST PORTIONS OF THE AREA THIS MORNING AS
THE LOW LEVEL JET/MOISTURE TRANSPORT/THETA-E CONVERGENCE VEERS ACROSS
MN/IA/WI. TRENDED SHRA/TSRA CHANCES TOWARD 70-80 PERCENT ACROSS MUCH
OF THE FCST AREA AT 12Z...THEN TRENDING DOWNWARD THRU THE MORNING.
ONLY CARRIED 20-40 PERCENT SHRA/TSRA CHANCES ACROSS MAINLY THE
NORTHWEST/NORTH PARTS OF THE FCST AREA THIS AFTERNOON...CLOSER TO THE
MAIN TROUGH/FRONTAL BOUNDARY AND THE MID LEVEL WARMING/CAPPING
BUILDING OVER THE SOUTHEAST HALF OF THE FCST AREA. WITH WHAT LOOKS
TO BE A BREAK LATER THIS MORNING/AFTERNOON...WILL NOT EXTEND FLASH
FLOOD WATCH BEYOND ITS CURRENT 17Z END TIME. MOISTURE TRANSPORT
INCREASES INTO THE AREA AGAIN THIS AFTERNOON WITH 2K-3K J/KG OF
CAPE AND SOUNDINGS SHOWING MINIMAL CAPPING...WILL LEAVE A 20-40
PERCENT SHRA/TSRA CHANCE THRU THE AFTERNOON. GIVEN THE /FAT/ CAPES...
STORMS THIS AFTERNOON/EARLY THIS EVENING WOULD POSE A THREAT OF
LARGE HAIL. APPEARS AREA MAY GET MORE OF A BREAK FROM THE WIDESPREAD
CONVECTION TONIGHT/EARLY SUN AS THE MAIN TROUGH/FRONT WITH ITS
CONVERGENCE/LIFT MOVE NORTH OF THE AREA. LEFT SHRA/TSRA CHANCES
TONIGHT MAINLY IN THE 20-40 PERCENT RANGE. DAY CREW WILL HAVE TO RE-
EVALUATE THE HYDRO SITUATION...WATCH TRENDS THRU THE DAY AND SEE
WHICH IF ANY OF THE MODELS ARE MORE CORRECT WITH CONVECTIVE EVOLUTION
THE NEXT 24-36HRS.

BY SUN AFTERNOON THE MAIN MID LEVEL TROUGH LIFTING INTO NORTHWEST MN
PUSHES THE SFC-850MB FRONT/TROUGH BACK TO THE SOUTHEAST. FORCING/
LIFT AHEAD OF THIS FEATURE PUSHING INTO THE AIRMASS OVER THE AREA
WITH SOME 2K-3K J/KG MU CAPE AND PW VALUES OF 1.5 TO 2 INCHES SHOULD
IGNITE ANOTHER ROUND OF SHRA/TSRA WITH HEAVY RAIN AND SEVERE
POTENTIAL. GIVEN THE RECENT RAINS APPEARS ANOTHER FLASH FLOOD WATCH
MAY BE NEEDED SUN AFTERNOON/EVENING.

HIGH TEMPERATURES TODAY/SUN REMAIN TRICKY...BASED ON WHEN CONVECTION
WOULD CLEAR THE AREA AND HOW QUICKLY CLOUDS THIN/CLEAR AND ALLOW
FOR SOME SUNSHINE. GIVEN THE UNCERTAINTIES...STAYED NEAR THE MODEL/
ENSEMBLE CONSENSUS FOR HIGHS/LOWS TODAY THRU SUN.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 349 AM CDT SAT JUN 22 2013

MODEL CONSENSUS CONTINUES TO IMPROVE FOR SUN NIGHT THRU MON NIGHT AS
THE MID LEVEL TROUGH LIFTS INTO ONT AND HGTS RISE OVER THE REGION.
HOWEVER THE LOWER LEVEL PATTERN REMAINS ACTIVE/UNSETTLED...WITH
PLENTY OF MODEL DETAIL DIFFERENCES. FCST CONFIDENCE IN THIS PERIOD
REMAINS BELOW AVERAGE. THE PASSING MID LEVEL TROUGH PUSHES THE WEAK
SFC TROUGH/FRONT INTO ACROSS THE AREA SUN NIGHT. SHRA/TSRA CHANCES IN
THE 50-70 PERCENT RANGE SUN NIGHT LOOK REASONABLE. GIVEN THE
FORCING...STRONG INSTABILITY AND INCREASED WINDS/SHEAR ALOFT...TSRA
SUN NIGHT COULD BE SEVERE WITH THREATS OF WINDS AND HAIL. THE
TROUGH/FRONT FROM SUN/AFTERNOON/EVENING LIFTS BACK NORTH ALREADY ON
ON MON...PROVIDING FOCUS FOR CONVERGENCE/LIFT AND SHRA/TSRA
FORMATION...THIS AS MODELS SHOW POTENTIAL FOR ONE OR MORE SHORTWAVES
TO BE RIPPLING THRU THE FLOW AND ACROSS THE REGION. CONTINUED 20-40
PERCENT SHRA/TSRA CHANCES MON. LOW LEVEL JET/MOISTURE TRANSPORT/
THETA-E CONVERGENCE INCREASE INTO THE AREA MON NIGHT AS THIS BOUNDARY
LIFTS NORTH ACROSS THE AREA. CARRIED 30-50 PERCENT SHRA/TSRA CHANCES
MON NIGHT.

GIVEN THE LOWER CONFIDENCE ON THE CONVECTIVE DETAILS...USED A
MODEL/ENSEMBLE CONSENSUS FOR LOWS/HIGHS SUN NIGHT THRU MON NIGHT.

WITH ALL THE SHORT TERM CONCERNS AND UNCERTAINTIES...NOT MUCH TIME
SPENT LOOKING AT THE DAY 4-7 PERIOD. MEDIUM RANGE MODEL RUNS OF
22.00Z DO OFFER SOME CONSENSUS FOR A FLAT WEST TO SOUTHWEST FLOW
ALOFT OVER THE CENTRAL CONUS TUE/WED...WITH SHORTWAVES TO BE
RIPPLING THRU THIS FLOW AND ACROSS THE REGION. LONGER TERM FCST
CONFIDENCE AVERAGE. WITH THE MOIST/UNSTABLE AIRMASS IN PLACE AND ONE
OR MORE BOUNDARIES FLOATING AROUND THE REGION...SHRA/TSRA CHANCES
LOOK TO CONTINUE TUE THRU AT LEAST WED NIGHT. BY THU MODELS POINT TO
RIDGING BUILDING OVER THE WESTERN CONUS AND THE FLOW ALOFT OVER THE
UPPER MIDWEST BECOMING NORTHWEST FOR THU/FRI. THIS NORTHWEST FLOW
WOULD DRIVE SOME DRIER/COOLER AIR FROM SOUTH CENTRAL CAN/NORTHERN
PLAINS...AND DECREASING SHRA/TSRA CHANCES...INTO THE AREA FOR THE
LATER PARTS OF THE WEEK. MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR
TUE THRU FRI LOOK WELL TRENDED FOR NOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 611 AM CDT SAT JUN 22 2013

TIMING OF CONVECTION CONTINUES TO BE MAIN AVIATION FORECAST
CHALLENGE WITH AN OTHERWISE VFR SCENARIO GOING ON.

ECHOES ON BACK EDGE OF LATEST MESOSCALE CONVECTIVE SYSTEM WILL PASS
FIRST THING THIS MORNING AND THEN EXPECT BREAK IN WEATHER UNTIL
BOUNDARY GETS ACTIVE AGAIN LATER TODAY. STILL SOME UNCERTAINTY ON
WHEN THAT MAY HAPPEN AGAIN BUT MOISTURE TRANSPORT TENDS TO INCREASE
AGAIN BY 00 UTC JUN 23RD SO WILL INTRODUCE RISK FOR NEW CONVECTION A
LITTLE EARLIER THAN PREVIOUS FORECASTS. EVEN IF MORE STEADY
CONVECTION GETS GOING AGAIN SATURDAY NIGHT...VFR CONDITIONS EXPECTED
OUTSIDE OF STRONGEST CELLS...WITH TEMPORARY IFR IN WORST AREAS.

&&

.HYDROLOGY...TONIGHT INTO SATURDAY
ISSUED AT 349 AM CDT SAT JUN 22 2013

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH NOON TODAY. CONVECTION
SHOULD BE WANING/ENDING THRU THE MORNING...WITH PLENTY OF
UNCERTAINTY CONCERNING REDEVELOPMENT AND EVOLUTION THIS AFTERNOON
AND EVENING. HEAVY RAINS FROM FRI EVENING/EARLY THIS MORNING WERE
NOT AS WIDESPREAD AS THE NIGHT BEFORE. CONVECTION THIS AFTERNOON/
EVENING APPEARS AS THOUGH IT MAY BE MORE SCATTERED AND PROGRESSIVE
THUS WILL NOT BE EXTENDING THE FLASH FLOOD WATCH AT THIS TIME.

MAIN FORCING/LIFT LOOK TO LIFT NORTH OF THE FCST AREA FOR TONIGHT/
SUN MORNING...BUT STRONGER FORCING /IN THE FORM OF A PASSING MID
LEVEL TROUGH AND APPROACHING SFC-850MB TROUGH/FRONT/ MOVES BACK
INTO THE AREA SUN AFTERNOON/EVENING. MORE WIDESPREAD CONVECTION...
CAPABLE OF PRODUCING HEAVY RAINS...LOOKS LIKELY AS THESE FEATURES
PASS. APPEARS A FLASH FLOOD WATCH MAY BE NEEDED AGAIN SUN
AFTERNOON INTO SUN NIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR WIZ017-029-032>034-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....SHEA
HYDROLOGY....RRS
Hazardous weather outlook, Jun 22, 4:45 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
445 AM CDT SAT JUN 22 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA
CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
445 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH NOON. THERE IS A SLIGHT
RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN AND STRONG TO
DAMAGING WINDS WILL MOVE ACROSS THE AREA THIS MORNING. FLASH
FLOODING COULD RESULT. THUNDERSTORMS THIS AFTERNOON AND THIS EVENING
COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE
AREA SUNDAY AND SOUTH OF INTERSTATE 90 ON MONDAY.

PERIODS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
EXPECTED SUNDAY THROUGH THURSDAY. THE SEVERE RISKS SUNDAY AND
MONDAY WOULD MAINLY BE DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN SEVERE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND THE
HEAVY RAINS CAPABLE OF PRODUCING FLASH FLOODING. IT IS TOO EARLY TO
DETERMINE IF ANY THUNDERSTORMS ON WEDNESDAY OR THURSDAY POSE A
SEVERE THREAT.

AFTERNOON HEAT INDICES IN THE 90S ARE LIKELY EACH DAY. AS THE HEAT
INDICES INCREASE...SO DOES THE CONCERN FOR HEAT-RELATED ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME FROM THIS
AFTERNOON THROUGH MONDAY NIGHT. RAINFALL REPORTS WOULD BE GREATLY
APPRECIATED THIS MORNING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS CURRENTLY SCHEDULED.

RRS

In the hours before

Special weather statement, Jun 22, 5:24 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT SAT JUN 22 2013

IAZ011-030-WIZ053>055-061-221130-
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-VERNON-
524 AM CDT SAT JUN 22 2013

AT 520 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
FAIRVIEW TO MOTOR...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH...AND TORRENTIAL DOWNPOURS WILL ACCOMPANY
THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE DU CHIEN...GARNAVILLO...GUTTENBERG...BLOOMINGTON...CASSVILLE
AND BOSCOBEL.

HEAVY RAIN COULD LEAD TO FLASH FLOODING. STAY CLEAR OF DRAINAGE
AREAS AND AVOID AREAS OF HIGH WATER.

JW
Special weather statement, Jun 22, 5:50 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
550 AM CDT SAT JUN 22 2013

MNZ088-096-WIZ041-042-053-221145-
HOUSTON-LA CROSSE-MONROE-VERNON-WINONA-
550 AM CDT SAT JUN 22 2013

AT 543 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LA
CROSSE TO CALEDONIA...MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE
STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
HOLMEN...BROWNSVILLE...ONALASKA AND FRENCH ISLAND.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

JW
Local storm report, Jun 22, 6:27 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
627 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M6.58 INCH       GRANT              WI   PARK/FOREST SRVC

            AT RAWS SITE

&&

SHEA
Local storm report, Jun 22, 6:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     HEAVY RAIN       6 S MUSCODA             43.10N 90.43W
06/22/2013  M5.40 INCH       GRANT              WI   PUBLIC

&&

SHEA
Special weather statement, Jun 22, 7:15 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 AM CDT SAT JUN 22 2013

MNZ088-096-WIZ033-041-053-221315-
HOUSTON-LA CROSSE-TREMPEALEAU-VERNON-WINONA-
715 AM CDT SAT JUN 22 2013

AT 713 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
GALESVILLE TO BROWNSVILLE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 35 TO 45 MPH...BRIEF HEAVY RAIN...AND OCCASIONAL CLOUD
TO GROUND LIGHTNING WILL ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...WEST SALEM...COON VALLEY AND BANGOR.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

JW
Local storm report, Jun 22, 7:26 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 AM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     HEAVY RAIN       BOSCOBEL                43.14N 90.70W
06/22/2013  M7.79 INCH       GRANT              WI   PARK/FOREST SRVC

0726 AM     HEAVY RAIN       STEUBEN                 43.18N 90.86W
06/22/2013  M6.47 INCH       CRAWFORD           WI   CO-OP OBSERVER

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:56 AM CDTFlash Flood WarningARXCrawford, Grant, Richland6 hr
Jun 22, 3:46 AM CDTSevere Thunderstorm WarningARXBuffalo, Jackson, La Crosse, Trempealeau, Vernon74 min
Jun 22, 4:28 AM CDTRiver Flood WarningARXCrawford8 days
Jun 22, 6:21 AM CDTSevere Thunderstorm WarningARXGrant54 min
Jun 22, 6:39 AM CDTFlash Flood WarningARXGrant4 hr
Jun 22, 10:28 AM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland21 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo50 hr
Jun 22, 11:01 AM CDTRiver Flood WatchARXBuffalo, Trempealeau6 days
Jun 22, 11:01 AM CDTRiver Flood WatchARXLa Crosse, Vernon50 hr
Jun 22, 6:46 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
Jun 22, 12:33 AM CDTFlash Flood WarningARXWinneshiek6 hr
Jun 22, 1:36 AM CDTFlash Flood WarningARXAllamakee6 hr
Jun 22, 1:52 AM CDTSevere Thunderstorm WarningARXMitchell53 min
Jun 22, 4:16 AM CDTRiver Flood WarningARXAllamakee4 days
Jun 22, 4:31 AM CDTSevere Thunderstorm WarningARXAllamakee44 min
Jun 22, 9:17 AM CDTRiver Flood WarningARXClayton27 hr
Jun 22, 9:17 AM CDTRiver Flood WarningARXClayton36 hr
Jun 22, 6:33 PM CDTFlash Flood WarningARXAllamakee, Winneshiek6 hr

Nearby

Flash Flood Warnings in Wisconsin, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.